Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 122, NWS Albuquerque, NM

September 4, 2001Chaves County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 4, 2001, 6:01 PM MDT for Chaves County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 4, 2001, 6:01 PM MDT (00:01 UTC)
Expired
Sep 4, 2001, 6:45 PM MDT
In force
44 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Chaves County, NM

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.0 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2001-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2001-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
234 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1612 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

355 
WUUS55 KABQ 050002
SVRABQ
NMC005-050045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
601 PM MDT TUE SEP 4 2001

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 645 PM MDT

* AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM 10 MILES NORTHEAST OF ROSWELL...MOVING 
  SOUTHWEST AT 15 TO 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER ROSWELL BETWEEN 605 PM AND 615 PM MDT

THIS SEVERE STORM IS CAPABLE OF DAMAGING WINDS OF AT LEAST 60 MPH 
AND HAIL UP TO NICKEL SIZE. ADDITIONALLY...HEAVY RAIN IS LIKELY 
WITH THIS STORM. MOVE INDOORS AND AVOID WINDOWS.

LAT...LON 3348 10427 3359 10444 3319 10482 3305 10459

$$
KJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 4:09 PM MDT, 1 hour 52 minutes earlier.

Area forecast discussion, Sep 4, 4:09 PM MDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
409 PM MDT TUE SEP 4 2001

WEAK UPPER LEVEL LOW OVER WEST TEXAS WITH LOW TO MID LEVEL EASTERLY
FLOW AS SEEN ON THE TCC PROFILER.  THIS FLOW WILL KEEP AN ADEQUATE
SUPPLY OF MOISTURE ACROSS THE ERN ZONES THRU WED EVENING.  ISOLATED
TO SCT DIURNAL CONVECTION POSSIBLE ACROSS THE REMAINDER OF THE CWFA
INTO WED EVENING. BY LATE THURSDAY WESTERLIES BEGIN TO ARRIVE AHEAD
OF STRONG 5H TROF WHICH IS PROGGED BY MODELS TO APPROACH THE ROCKIES
BY 00Z FRI.  DURING THE EXTENDED PERIOD CLOSED UPPER LOW PROGD BY
LATEST AVN TO SLOW DOWN AND CRAWL ACROSS NRN NM OVER THE WEEKEND.
TIME WILL TELL BUT IF THIS PANS OUT FEEL MUCH OF THE SOUTH WILL BE
DRY SLOTTED WHILE SCT POPS TO BE FOUND ACROSS THE FAR N.  WINDS
SHOULD PICK UP AHEAD OF THIS SYSTEM AND MIX DOWN FRIDAY.  44

ABQ BB 062/089 062/089 060 44111
SAF BB 051/082 052/082 052 44122
TCC BB 059/084 060/087 061 44122

.ABQ...NONE

Nearby

Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.